MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBJR052502A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium apl, which in covalently bound to the device surface and is essentially|non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2021, a gore® viabahn® endoprosthesis was to be implanted in the superficial femoral artery to treat occlusion.After the device was advanced up and over the aortic bifurcation to the treatment sight, the physician started to deploy the device when the deployment line broke.Under fluoroscopy it was noticed that approximately half of the device was deployed.The physician advanced the introducer sheath to the device and tried remove the device and sheath in tandem.During the attempted removal, the device had become dislodged in the common femoral artery.On an unknown date, the patient had a surgical conversion performed to explant the device.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met pre-release manufacturing specifications.The device was discarded at the facility.Consequently, a direct product analysis was not possible.H6 - health effect - impact code, added code 4625 (additional surgery).H6 - investigation findings.Changed to code 213 (no device problem found).H6 - investigation conclusions, changed to code 4315 (cause not established).

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key11158291
Report Number2017233-2021-01595
Device Sequence Number11664510
Product Code NIP
UDI-Device Identifier00733132623938
UDI-Public00733132623938
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2021
Device Model NumberVBJR052502A
Device Catalogue NumberVBJR052502A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age78 YR
Patient SexMale